MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT
Catalog Number EV08361CD
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The device has been returned to the manufacturer for evaluation.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that using a contralateral approach through the left femoral artery for a stenosis, the balloon expandable stent allegedly dislodged from the balloon catheter delivery system during retrieval to reposition the stent for deployment.It was further reported that the balloon allegedly could not be removed with the stent; therefore, the balloon and introducer sheath were advance into the stent, and the balloon was inflated to pin the stent against the inside wall of the sheath to remove it as a single unit.Reportedly, trauma occurred at the access site upon removal of the system requiring manual pressure for hemostasis.Therefore, a second access site was gained through the right femoral artery, and another stent was deployed.The patient was reportedly hemodynamically stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual inspection: the sample was returned.Returned segment contains distal portion of catheter, including balloon and stent.The proximal end of the returned catheter segment was examined and appears to be cut, likely related to the reported issues withdrawing device from the access site.The stent was returned stretched, twisted and partially covering the balloon, but was dislodged distally.The balloon was examined under magnification (20x) and stent crimp marks were visible on the balloon.No other anomalies were noted.Functional/performance evaluation: no functional testing could be performed due to the condition of the returned sample.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images or photos were not provided; therefore, a review could not be performed.Conclusion:based on the condition of the returned sample, the complaint investigation is confirmed for a dislodged/dislocated stent and inconclusive for a detached stent.The definitive root cause could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review:the current ifu (instructions for use) states:warnings: should unusual resistance be felt at any time during the insertion process, do not force passage.If resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: inspect the valeo biliary stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].Inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BALLOON EXPANDABLE STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key5930559
Report Number2020394-2016-00852
Device Sequence Number1320048
Product Code FGE
UDI-Device Identifier00801741000836
UDI-Public(01)00801741000836(17)171012(10)GFZI2807
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2017
Device Catalogue NumberEV08361CD
Device Lot NumberGFZI2807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight93